MAUDE Adverse Event Report: ORTHO-CLINICAL DIAGNOSTICS, INC. VITROS XT 3400 CHEMISTRY SYSTEM; CLINICAL CHEMISTRY

ORTHO-CLINICAL DIAGNOSTICS, INC. VITROS XT 3400 CHEMISTRY SYSTEM; CLINICAL CHEMISTRY
Catalog Number 6844458
Medical Device Problem Codes High Test Results (2457); Non Reproducible Results (4029)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/05/2026
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The investigation determined that a non-reproducible, higher than expected sodium result was obtained from a single level of vitros performance verifier (pv) fluid (lot k3261) processed using vitros chemistry products na+ slides lot 4219-1190-2248 on a vitros xt 3400 chemistry system.The assignable cause of the event is an instrument related performance issue.As per previous complaint handling unit (chu) investigation, multiple diagnostic vitros na+ within-run precision tests were outside of acceptable guidelines, indicating the vitros xt3400 integrated system was not performing as intended.Multiple vitros na+ slide lots and one vitros k+ slide lot were impacted by this issue supporting the fact that this issue is likely analyzer-driven.Prior to the event on 05 may 2026, an ortho field engineer (fe) assisted onsite a total of 4 times to address this issue.The suboptimal results of the 05 may 2026 vitros na+ diagnostic precision study demonstrates that an analyzer-related issue remains the most likely cause of this event.The complaint currently remains open with ortho service engineers (ses) actively working with the customer to resolve the issue.Although there was some slight imprecision noted while evaluating the performance of the vitros pvii fluid, overall, historical qc fluid results were accurate and precise leading up to the day of the event; therefore, a vitros na+ slide lot 4219-1190-2248 performance issue is not a likely contributor to the event.In addition, continual tracking and trending of complaints has not identified any signals that would point to a potential systemic issue with vitros na+ lot 4219-1190-2248.
 
Event or Problem Description
A customer contacted the ortho clinical diagnostics (ortho) technical solution center (tsc) to report a non-reproducible, higher than expected sodium result obtained from a single level of vitros performance verifier (pv) fluid (lot k3261) processed using vitros chemistry products na+ slides lot 4219-1190-2248 on a vitros xt 3400 chemistry system.Vitros pv i k3261 result of 136.4 mmol/l vs.The expected result of 119.1 mmol/l biased results of the magnitude and direction observed may lead to inappropriate physician action if they were to occur undetected on patient samples.The higher-than-expected vitros na+ result was obtained from a non-patient quality control fluid processed during a precision test.There was no allegation of patient harm as a result of this event.This report corresponds to ortho clinical diagnostics inc (ortho) complaint number (b)(4) and reportability assessment 614622.

Brand Name
VITROS XT 3400 CHEMISTRY SYSTEM
Common Device Name
CLINICAL CHEMISTRY
Manufacturer (Section D)
ORTHO-CLINICAL DIAGNOSTICS, INC.
100 indigo creek drive
rochester NY 14626
Manufacturer (Section G)
ORTHO-CLINICAL DIAGNOSTICS, INC.
100 indigo creek drive
rochester NY 14626
Manufacturer Contact
nancy hewitson
100 indigo creek drive
rochester, NY 14626
5854534165
MDR Report Key25351828
Report Number1319681-2026-00036
Device Sequence Number10750890
Product Code JJE
UDI-Device Identifier10758750031986
UDI-Public(01)10758750031986
Combination Product (Y/N)N
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 05/28/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number6844458
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/05/2026
Initial Report FDA Received Date06/01/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured02/07/2025
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient SexUnknown